Alert archive / Alabama / Gale Warnings in 2025

Gale Warning 4, NWS Mobile, AL

February 15, 2025

NWS Mobile, AL issued this gale warning at Feb 15, 2025, 2:33 AM CST. It took effect at Feb 15, 2025, 9:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2025, 2:33 AM CST (08:33 UTC)
In effect from
Feb 15, 2025, 9:00 PM CST
Expired
Feb 16, 2025, 3:56 AM CST
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

856 
WHUS74 KMOB 150833
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
233 AM CST Sat Feb 15 2025

GMZ630>636-650-655-670-675-151700-
/O.NEW.KMOB.GL.W.0004.250216T0300Z-250216T1200Z/
/O.EXT.KMOB.SC.Y.0014.250216T1200Z-250217T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
233 AM CST Sat Feb 15 2025

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM SUNDAY TO 9 AM
CST MONDAY...

* WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts
  up to 35 kt and seas 4 to 7 ft expected. For the Small Craft 
  Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and
  seas 4 to 7 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...For the Gale Warning, from 9 PM this evening to 6 AM 
  CST Sunday. For the Small Craft Advisory, from 6 AM Sunday to 
  9 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
3 follow-up statements
061 
WHUS74 KMOB 151646
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1046 AM CST Sat Feb 15 2025

GMZ630>636-650-655-670-675-160100-
/O.CON.KMOB.GL.W.0004.250216T0300Z-250216T1200Z/
/O.CON.KMOB.SC.Y.0014.250216T1200Z-250217T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1046 AM CST Sat Feb 15 2025

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
9 AM CST MONDAY...

* WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts
  up to 40 kt and seas 6 to 9 ft expected. For the Small Craft 
  Advisory, north winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...For the Gale Warning, from 9 PM this evening to 6 AM 
  CST Sunday. For the Small Craft Advisory, from 6 AM Sunday to 
  9 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
361 
WHUS74 KMOB 160100
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
700 PM CST Sat Feb 15 2025

GMZ630>636-650-655-670-675-161000-
/O.CON.KMOB.GL.W.0004.250216T0300Z-250216T1200Z/
/O.CON.KMOB.SC.Y.0014.250216T1200Z-250217T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
700 PM CST Sat Feb 15 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
9 AM CST MONDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 25 kt with 
  gusts up to 40 kt and seas 5 to 8 ft expected. For the Small 
  Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt 
  and seas 5 to 8 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...For the Gale Warning, until 6 AM CST Sunday. For the 
  Small Craft Advisory, from 6 AM Sunday to 9 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
990 
WHUS74 KMOB 160956
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
356 AM CST Sun Feb 16 2025

GMZ630>636-650-655-670-675-161800-
/O.CAN.KMOB.GL.W.0004.000000T0000Z-250216T1200Z/
/O.EXT.KMOB.SC.Y.0014.250216T0956Z-250217T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
356 AM CST Sun Feb 16 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Feb 14, 10:46 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Feb 14, 10:46 PM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1046 PM CST Fri Feb 14 2025

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1046 PM CST Fri Feb 14 2025

MVFR ceilings mainly near the coast spread inland overnight, then
ceilings lower to mostly IFR early Saturday morning. Ceilings
improve to predominately MVFR late morning into the early
afternoon. A squall line will approach the area from the west in
the early evening then progress into the western portion of the
area late in the evening. Southeasterly winds 5 to 10 knots
overnight become more southerly 10 to 15 knots on Saturday. /29

&&

.PREV DISCUSSION... /issued 528 PM CST Fri Feb 14 2025/

..New AVIATION...

AVIATION...
(00Z TAFS)
Issued at 528 PM CST Fri Feb 14 2025

Primarily VFR conditions over the area, except for a few spots
with MVFR ceilings near the coast, will be followed by MVFR
ceilings spreading inland overnight. Ceilings lower to mostly IFR
early Saturday morning then improve to MVFR/VFR ceilings during
the late morning into the afternoon hours. East to southeast winds
at 5 to 10 knots overnight become southeast to south at 10 to 15
knots on Saturday. /29

PREV DISCUSSION... /issued 359 PM CST Fri Feb 14 2025/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Saturday)
Issued at 357 PM CST Fri Feb 14 2025

Upper level ridging will  shift east on Saturday as an upper level
trough moves into the plains states. Ahead of this trough, a warm
front will lift northward across the area with southerly flow
developing. This southerly flow will bring increasing moisture to
the area ahead of an approaching cold front. Ahead of this front,
a line of thunderstorms is expected to move across the area late
Saturday evening through early Sunday morning. Strong vertical
shear profiles and increasing instability levels will support the
potential of severe storms along the line. The main threat will
damaging wind gusts along the line. A few tornado cannot be ruled
out especially along breaks and kinks in the line. Mesoscale
models are maintaining a capping inversion between 850mb and 700mb
that will prevent more than just isolated showers through the day
on Saturday with the inversion not dissipating until just ahead
of the line. If storms are able to bring through earlier, then the
tornado risk would increase. The line of storms will likely enter
our southeast Mississippi counties between 10pm and midnight and
reach I-65 between 2-4am Sunday morning and clear the area by 8am.

A drier and cooler airmass will move into the area behind the front
on Sunday as high pressure builds into the area. High temps on
Saturday will be in the mid and upper 70s. Lows tonight will be in
the low to mid 50s inland to near 60 along the coast. /13

SHORT THROUGH EXTENDED TERMS...
(Sunday through Friday)
Issued at 357 PM CST Fri Feb 14 2025

A deep upper level trough over the eastern Conus moves off, with
zonal upper flow settling over the Southeast for a few days. An
associated cold front quickly moves off, with a cold, dry airmass
moving over the region for the beginning of the week. Another weaker
upper trough moves over the Southeast Wednesday/Thursday. Guidance
varies with timing of the passage of this shortwave, with the ECMWF
advertising a stronger/faster passage than most of the guidance,
with the GFS advertising a slower/weaker passage than most guidance.
Behind surface high pressure passing north of the forecast area
Monday night into Tuesday, isentropic upglide that sets up over the
southern Plains passes over the forecast area Tuesday night through
Wednesday. A weak surface low associated with the passing upper
trough moves east south of the northern Gulf coast, with a colder,
drier airmass moving across the region behind a post system cold
front. With the varying strengths/speeds of the upper dynamics, how
cold of an airmass moving over the Southeast varies. Have leaned
towards the ECMWF/ensemble end of things, with an unseasonably cold
airmass moving over the region for the last few days of the coming
week. Also, the timing of the precipitation moving off ahead of
incoming cold air. All physicals and ensembles move the
precipitation off before the freezing air moves in. Have toned back
the NBM to reflect the guidance. Am not expecting any winter weather
over the forecast area behind the coming system, though will
continue to monitor. Will need to monitor for water issues for areas
well south of Highway 84, with embedded thunderstorms bringing
higher rainfall totals to these areas. Following behind this system,
freezing temperatures are expected to return to the entire area for
the end of the forecast.

Looking at temperatures, a roller coaster is in store for the
forecast area. Colder air moving over the forecast area Sunday will
bring temperatures topping out in the low 60s northwest of I-65 to
around 70 well southeast. Mid 50s to near 60 are expected Monday to
around 60 to mid 60s expected on Tuesday. Post frontal cold air will
drop temperatures significantly, with the coldest day being
Thursday. Low to mid 40s expected north of Highway 84 to upper 40s
to near 50 over the I-10 corridor. Looking at low temperatures.
Around 30 north of Highway 84 to upper 30s along and south of I-10
are expected Sunday and Monday nights. The coming storm will bring a
rise in temperatures Tuesday night, with around 40 north of Highway
40 to near 50 along the coast expected. Now for the big drop, with
low temperatures ranging from around 20 well north of Highway 84 to
upper 20s to near 30 along and south of I-10 expected. Cold Weather
Advisories are expected for most of the forecast area Wednesday and
Thursday nights.

A High Risk of rip currents expected Sunday will ease to a low into
the coming week. A Moderate Risk is expected Tuesday night into mid
week with the next system.
/16

MARINE...
Issued at 357 PM CST Fri Feb 14 2025

Moderate easterly winds tonight will become southerly and
increase through Saturday night ahead of a cold front. The front
will move across the marine area Sunday morning with moderate to
strong northwest winds in the wake of the front. Winds will
gradually subside through Monday and turn more easterly by Tuesday.
/13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      58  77  58  66  35  58  39  65 /  10  10 100  10   0   0   0  10
Pensacola   61  73  63  68  38  58  44  64 /  10  20 100  10   0   0   0   0
Destin      61  72  64  70  41  59  45  65 /  10  20  90  20   0   0   0   0
Evergreen   54  75  57  65  33  58  33  65 /  10  20 100  10   0   0   0   0
Waynesboro  53  79  51  61  30  55  34  62 /  10  20 100   0   0   0   0  10
Camden      52  75  54  62  30  53  32  60 /  10  20 100  10   0   0   0   0
Crestview   56  75  61  70  35  60  35  66 /  10  20 100  10   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 AM CST Saturday through Sunday
     evening for ALZ265-266.

FL...High Rip Current Risk from 6 AM CST Saturday through Sunday
     evening for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 9 PM Saturday to noon CST Sunday for
     GMZ630>636-650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:30 AM CSTWind AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more26 hr
Feb 15, 2:31 AM CSTHigh Surf AdvisoryMOBBaldwin, Mobile39 hr
Feb 15, 11:52 AM CSTRiver Flood WarningMOBMobile5 days
Feb 14, 7:33 PM CSTRiver Flood WarningMOBGeorge, Greene, Perry5 days

Nearby

Gale Warnings in Alabama, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.